Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 1999 Feb;36(2):250-255. Korean. Original Article.
Kang WJ , Rhee BI , Lee BJ , Kim KS , Shin OY , Shin KI .
Department of Anesthesiology, Kyung Hee University Medical College, Seoul, Korea.
Abstract

BACKGROUND: Tracheal extubation, as well as intubation, causes hypertension and tachycardia. The aim of this study was to compare the effect of verapamil, lidocaine to lidocaine-verapamil combination in attenuating the cardiovascular changes following tracheal extubation and emergence from anesthesia. METHODS: Eighty patients (ASA physical status 1) were randomly assigned to one of four groups (n=20 each) ; saline (control), 1 mg/kg lidocaine, 0.05 mg/kg verapamil and lidocaine-verapamil combination. These medication were given intravenously 2 min before tracheal extubation. Changes in blood pressure and heart rate were measured following tracheal extubation. RESULTS: Lidocaine, verapamil and their combination all attenuated the changes of heart rate and blood pressure. The inhibitory effect on changes of heart rate and blood pressure were miximum in group of the combination of lidocaine and verapamil. CONCLUSION: We conclude that the verapamil 0.05 mg/kg and lidocaine 1 mg/kg given iv concomitantly 2 min before tracheal extubation is a more effective prophylaxis than verapamil or lidocaine for attenuating the cardiovascular changes associated with tracheal extubation.

Copyright © 2019. Korean Association of Medical Journal Editors.